May 28, 2006
Dear Dr. Frascino,
Recently started new job in healthcare. I feel sicker than some of the patients. Wake up tired, sometimes dizzy and lightheaded to some dgree or another all day. Sometimes sweat and feel faint. I think BP could be to blame since running higher lately. Been pos for 10 yrs. On a recent holiday since resistance test 3 weeks ago.will start again the within the next1mos, or so after my Dr. decides what to switch me to. My lat counts were CD4 650 VL 2,000. I will have health care in 2 days with new job. Sould I go to ER when symptoms get bad, or wait for ID appt. in 2 weeks?
Response from Dr. Frascino
I doubt your symptoms of fatigue, dizziness, lightheadedness, etc. are related to hypertension (elevated blood pressure) as elevated blood pressure is generally asymptomatic and when it does produce symptoms, they are not what you describe. There are a variety of potential underlying causes of HIV-associated fatigue, ranging from anemia to depression and from hormonal imbalances to occult infections. Take a read through the archives of this forum to familiarize yourself with the common and not-so-common underlying causes of HIV-associated fatigue. Make a list of these and then make an appointment to discuss them with your HIV specialist. (You can probably wait two days to avoid the ER, but you don't have to wait two weeks for your next scheduled I.D. visit.)
Just replying Dr. Frascino
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.